Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2015, 9:43 PM EDT for Amherst County, Appomattox County, Buckingham County, Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 30, 2015, 10:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Appomattox County, VA, Buckingham County, VA
The radar
The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:02 PM EDT | TSTM WND DMG | 6 Ese Amherst, VA | TWO TREES DOWN ALONG ROUTE 60 WEST OF GLADSTONE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS51 KRNK 010143
SVRRNK
VAC009-011-029-010245-
/O.NEW.KRNK.SV.W.0082.150701T0143Z-150701T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1045 PM EDT
* AT 941 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON
HEIGHTS...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AMHERST...
BENT CREEK...
NEW GLASGOW...
RIVERVILLE...
AND STONEWALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3759 7856 3739 7900 3743 7903 3742 7904
3742 7907 3739 7906 3741 7911 3740 7911
3749 7921 3766 7897 3754 7890 3754 7883
3757 7881 3759 7883 3760 7881 3763 7882
3764 7872 3767 7872 3770 7869 3768 7864
TIME...MOT...LOC 0141Z 233DEG 20KT 3746 7909
HAIL...1.00IN
WIND...60MPH
$$
JH2 follow-up statements
486
WWUS51 KRNK 010202
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1002 PM EDT TUE JUN 30 2015
VAC009-011-029-010245-
/O.CON.KRNK.SV.W.0082.000000T0000Z-150701T0245Z/
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-
1002 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST AND NORTHWESTERN
BUCKINGHAM COUNTIES...
AT 1001 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIVERVILLE...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMHERST...
BENT CREEK...
NEW GLASGOW...
RIVERVILLE...
AND STONEWALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3759 7856 3741 7896 3743 7903 3743 7905
3744 7908 3744 7910 3747 7912 3751 7912
3766 7897 3754 7890 3754 7883 3757 7881
3759 7883 3760 7881 3763 7882 3764 7872
3767 7872 3770 7869 3768 7864
TIME...MOT...LOC 0201Z 252DEG 13KT 3750 7899
HAIL...1.00IN
WIND...60MPH
$$
JH686
WWUS51 KRNK 010243
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1043 PM EDT TUE JUN 30 2015
VAC009-011-029-010252-
/O.EXP.KRNK.SV.W.0082.000000T0000Z-150701T0245Z/
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-
1043 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST AND NORTHWESTERN
BUCKINGHAM COUNTIES WILL EXPIRE AT 1045 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3759 7856 3741 7896 3743 7903 3743 7905
3744 7908 3744 7910 3747 7912 3751 7912
3766 7897 3754 7890 3754 7883 3757 7881
3759 7883 3760 7881 3763 7882 3764 7872
3767 7872 3770 7869 3768 7864
TIME...MOT...LOC 0241Z 233DEG 20KT 3750 7899
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:11 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 30, 9:11 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 911 PM EDT TUE JUN 30 2015 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT INTO WEDNESDAY. THE FRONT WILL STALL ACROSS THE AREA BY WEDNESDAY NIGHT. A SERIES OF LOWS WILL TRACK ALONG THE FRONT THURSDAY THROUGH THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 900 PM EDT TUESDAY... CONVECTION HAS BEEN ON OPPOSITE ENDS OF THE CWA THIS EVENING WITH ONE MAIN AREA OVER THE NW DRIVEN BY AN OUTFLOW BOUNDARY DIVING SE FROM THE LOWER OHIO VALLEY...AND THE OTHER OVER THE SE WITH A IMPULSE ALOFT PASSING TO THE SOUTH. THESE BANDS TO THE NW REMAIN THE MAIN CONCERN OVER THE NEXT FEW HOURS GIVEN LINGERING INSTABILITY OF OVER 1K J/KG ESPCLY IN AREAS CLOSER TO THE BLUE RIDGE WHERE THINGS HAVE NOT BEEN WORKED OVER YET. ALSO EVENING RNK SOUNDING QUITE UNSTABLE WITHOUT ANY CAPPING SO STILL SOME OPPORTUNITY FOR STORMS TO DEVELOP OUT INTO THE NEW/ROA VALLEYS IN THE NEXT FEW HOURS BEFORE LOSS OF HEATING CAUSES THINGS TO FINALLY FADE. HOWEVER GIVEN TRENDS OF MOST CELLS STAYING BELOW SEVERE CRITERIA...WENT AHEAD AND LET SEVERE WATCH 377 EXPIRE WITH MOSTLY ONLY ISOLATED STRONGER STORMS EXPECTED THROUGH MIDNIGHT OR SO ESPCLY NORTH AND WEST. DID BUMP UP POPS TO GO WITH MORE COVERAGE UNTIL SHORTLY AFTER MIDNIGHT WHEN THE LATEST HRRR SHOWS THE MAJORITY FADING. OTRW FEW ADDED CHANGES WITH LOWS MOSTLY IN THE 60S AND SOME PATCHY FOG AROUND WHERE RAIN HAS OCCURRED AND MORE CLEARING TAKES SHAPE LATE. UPPER FLOW WILL TURN MORE WESTERLY WEDNESDAY WITH FOCUS FOR STORMS SWINGING FURTHER SOUTHWEST...AND WEST FROM WESTERN KY INTO THE SMOKYS. HIGHEST POPS WILL BE IN THE SW VA/NW NC MTNS GIVEN THIS. MARGINAL RISK OF SVR REMAINS AROUND AND SOUTHWEST OF THIS AREA TOMORROW. WE SHOULD SEE MORE SUNSHINE AND RISING TEMPS ESPECIALLY IN THE PIEDMONT WITH HIGHS IN THE UPPER 80S/LOWER 90S. THE MOUNTAINS WILL BE WARM WITH INCREASING CLOUDS THEN SCATTERED STORMS...WITH LOWER 80S EXPECTED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT TUESDAY A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE U.S. THROUGH THE SHORT TERM PERIOD KEEPING AN UNSETTLED WEATHER PATTERN IN PLACE. MODELS DIFFER ON THE TIMING OF SHORTWAVES MOVING THROUGH THE UPPER TROF...BUT THERE IS CONSENSUS THAT ONE OF THE STRONGER WAVES MOVES OVER OUR AREA ON THURSDAY PROVIDING THE BEST CHANCE FOR WIDESPREAD AND ORGANIZED PRECIPITATION. OUR AREA ALSO FALLS UNDER THE RIGHT REAR QUAD OF A DEPARTING UPPER LEVEL JET IN NEW ENGLAND. WIDESPREAD CLOUDINESS ON THURSDAY MAY KEEP INSTABILITY DOWN...WITH MODELS SHOWING HIGHEST CAPES IN THE SOUTHEAST PORTION OF THE CWA WHERE MORE SUN IS EXPECTED. MODELS HAVE BEEN TRENDING SLOWER WITH THIS SYSTEM...AND AS A RESULT...LOWERED POPS IN THE EAST. HOWEVER...THIS MAY ALLOW FOR MORE HEATING IN THE SOUTH AND EAST RESULTING IN A BETTER CHANCE FOR SEVERE WEATHER. HEAVY RAIN IS ALSO POSSIBLE...AS PWATS SOAR TO 1.5 TO 2.0" BY THURSDAY AFTERNOON. WILL CONTINUE TO MENTION THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE WEATHER IN THE HWO. IN THE WAKE OF THIS SYSTEM...THE SFC BOUNDARY IS PUSHED SOUTH INTO NC ON FRIDAY LEAVING US WITH A EAST/SOUTHEAST LOW LEVEL FLOW. AS A RESULT...DROPPED HIGHS ON FRIDAY AND KEPT HIGHEST POPS IN THE FAR WEST AND FAR SOUTH CLOSEST TO THE PROJECTED LOCATION OF THE LOW LEVEL BOUNDARY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM EDT TUESDAY THROUGH THE LONG TERM PERIOD...THE GFS AND ECMWF KEEP THE EASTERN U.S. UNDER AN UPPER TROF THAT FLATTENS BY EARLY NEXT WEEK. A SERIES OF SHORTWAVES WILL MOVE THROUGH THIS TROF THROUGH THE WEEKEND...KEEPING A CHANCE FOR SHOWERS AND STORMS THROUGH THE PERIOD...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BEST UPPER LEVEL SUPPORT. THE GFS AND TO A LESSER EXTENT THE CANADIAN MODELS ARE STRONGER AND DEEPER WITH AN UPPER LEVEL SYSTEM EARLY NEXT WEEK...WHILE THE ECMWF IS MORE OPEN AND PROGRESSIVE. WHAT ACTUALLY HAPPENS WILL LIKELY BE SOMEWHERE BETWEEN THESE SOLUTIONS....BUT THE BOTTOM LINE IS THAT OUR REGION WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF AXIS...KEEPING UNSETTLED WEATHER IN PLACE THROUGH THE LONG TERM PERIOD. TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... AS OF 705 PM EDT TUESDAY... DEEPER CONVECTION REMAINS ALONG THE PERIMETER THIS EVENING WITH AN IMPULSE PASSING JUST SOUTH OF THE AREA AND UPSTREAM OUTFLOW DRIVEN BROKEN BANDS SLIDING IN FROM THE WEST. THUS WILL NEED TO INIT WITH EITHER VCTS/VCSH OVER THE SE WEST VA SITES WITH TEMPO GROUPS FOR GUSTY WINDS AND MVFR VSBYS UNTIL SHORTLY AFTER SUNSET. ALSO MAY NEED TO INCLUDE A MENTION AT KDAN FOR CURRENT PASSING ISOLATED COVERAGE. OTRW RUNNING WITHOUT MUCH CONVECTION OTHER THAN FOR A BRIEF VCSH INCLUSION ELSW INTO THE EVENING. AS WE HEAD INTO THE OVERNIGHT THE ACTIVITY WINDS DOWN. WE WILL SEE SOME FOG AND LOWER CIGS WORK INTO THE MTNS AFTER 06Z...SO KEPT THE PREVIOUS FORECAST AND TRIED TO TOUCH ON MORE FOG AT KLWB AND KDAN WHERE SOME RAINFALL IS POSSIBLE. IF KLWB DOES SEE HEAVY RAINFALL...THEN COULD SEE A PERIOD OF IFR/LIFR IN DENSE FOG THERE. AS WE HEAD THROUGH WED MORNING WE SCATTER OUT WITH VFR EXPECTED. TSRA WILL BE MORE WIDELY SCATTERED WEDNESDAY WITH FOCUS SHIFTING SOUTHWEST. BEST THREAT FOR STORMS WILL LIE FROM KBLF-KBCB AND SOUTHWEST INTO TN. EXTENDED AVIATION DISCUSSION... THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JH/WP SHORT TERM...PH LONG TERM...PH AVIATION...AMS/JH/WP
Hazardous weather outlook, Jun 30, 9:00 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 900 PM EDT TUE JUN 30 2015 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-020100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 900 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS CONTAINING GUSTY WINDS...LOCALLY HEAVY RAINFALL AND PERHAPS SMALL HAIL WILL LINGER UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. STRONG WIND GUSTS WILL BE THE PRIMARY THREAT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE WHICH MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-020100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 900 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 8:49 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 849 PM EDT TUE JUN 30 2015 VAZ024-010115- ROCKBRIDGE- 849 PM EDT TUE JUN 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT CITY OF LEXINGTON AND CENTRAL ROCKBRIDGE COUNTIES... AT 848 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLIERSTOWN...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEXINGTON... BUENA VISTA... COLLIERSTOWN... CORNWALL... AND FAIRFIELD. THIS INCLUDES VMI. LAT...LON 3776 7957 3784 7956 3788 7930 3775 7930 TIME...MOT...LOC 0048Z 268DEG 22KT 3779 7952 DS
Special weather statement, Jun 30, 9:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 905 PM EDT TUE JUN 30 2015 VAZ018-019-WVZ044-010130- ALLEGHANY-CRAIG-MONROE- 905 PM EDT TUE JUN 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CRAIG...SOUTHWESTERN ALLEGHANY AND NORTHEASTERN MONROE COUNTIES... AT 905 PM EDT...A STRONG THUNDERSTORM WAS OVER MONCOVE LAKE STATE PARK...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWEET SPRINGS... POTTS CREEK... MONCOVE LAKE STATE PARK... AND EARLEHURST. LAT...LON 3759 8041 3765 8041 3771 8016 3758 8013 TIME...MOT...LOC 0105Z 258DEG 19KT 3763 8035 DS
Special weather statement, Jun 30, 9:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT TUE JUN 30 2015
VAZ011-WVZ042-010130-
GILES-MERCER-
906 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN GILES AND SOUTHEASTERN MERCER COUNTIES...
AT 906 PM EDT...A STRONG THUNDERSTORM WAS OVER PRINCETON...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
NARROWS...
ATHENS...
RICH CREEK...
AND OAKVALE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3732 8117 3741 8113 3744 8087 3743 8086
3742 8083 3740 8081 3728 8082
TIME...MOT...LOC 0106Z 268DEG 26KT 3736 8109
DSSpecial weather statement, Jun 30, 9:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EDT TUE JUN 30 2015
VAZ045-010145-
CAMPBELL-
922 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMPBELL COUNTY...
AT 922 PM EDT...A STRONG THUNDERSTORM WAS NEAR GLADYS...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIKE...
HAT CREEK...
AND SPRING MILLS.
LAT...LON 3714 7885 3705 7902 3714 7909 3726 7892
3724 7892 3725 7890 3724 7887 3723 7886
3721 7886 3720 7882
TIME...MOT...LOC 0122Z 234DEG 17KT 3713 7900
DSSpecial weather statement, Jun 30, 9:28 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT TUE JUN 30 2015
VAZ022-023-034-010200-
ROANOKE-BOTETOURT-BEDFORD-
928 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL ROANOKE...SOUTHEASTERN CITY OF SALEM...CITY OF ROANOKE...
SOUTH CENTRAL BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES...
AT 928 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROANOKE TO BENT MOUNTAIN...AND MOVING NORTHEAST
AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
STEWARTSVILLE...
AND MONTVALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3746 7964 3724 7980 3714 8018 3715 8018
3727 8007
TIME...MOT...LOC 0128Z 236DEG 40KT 3727 7999 3717 8012
DSSpecial weather statement, Jun 30, 9:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 933 PM EDT TUE JUN 30 2015 VAZ011-WVZ042>044-010200- GILES-SUMMERS-MERCER-MONROE- 933 PM EDT TUE JUN 30 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GILES...SOUTH CENTRAL SUMMERS...EAST CENTRAL MERCER AND SOUTHWESTERN MONROE COUNTIES... AT 933 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR BOZOO TO NARROWS...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PEARISBURG... NARROWS... PEMBROKE... PETERSTOWN... AND UNION. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3728 8048 3727 8089 3756 8092 3759 8051 TIME...MOT...LOC 0133Z 265DEG 30KT 3750 8084 3733 8083 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:48 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Jun 30, 8:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 26 min |
| Jun 30, 9:05 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Jun 30, 9:22 PM EDT | Special Weather Statement | RNK | Campbell | 23 min |
| Jun 30, 9:28 PM EDT | Special Weather Statement | RNK | City of Roanoke | 32 min |
| Jun 30, 9:33 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Jun 30, 10:00 PM EDT | Special Weather Statement | RNK | Craig | 60 min |
| Jun 30, 10:22 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Craig, Montgomery, Roanoke and 3 more | 53 min |
| Jun 30, 10:23 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 67 min |
| Jun 30, 10:31 PM EDT | Special Weather Statement | RNK | Franklin | 44 min |
| Jun 30, 10:48 PM EDT | Special Weather Statement | RNK | Appomattox | 57 min |
| Jun 30, 11:12 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 48 min |
| Jun 30, 11:18 PM EDT | Special Weather Statement | RNK | Pittsylvania | 57 min |
| Jun 30, 11:37 PM EDT | Special Weather Statement | RNK | Bedford | 23 min |
| Jun 30, 11:49 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 56 min |
| Jun 30, 11:52 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 1, 12:38 AM EDT | Special Weather Statement | RNK | Appomattox | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.